What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 3, 2:19 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 3, 2:19 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
319 PM EDT Wed Aug 3 2022
.SYNOPSIS...
High pressure will shift further east tonight while the next
frontal system approaches Thursday. This front will bring
increased chances for showers and thunderstorms through
Saturday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Surface high pressure over the central Appalachians will hold
firm through tonight. Meanwhile, a potent mid-level shortwave
will move northeast from the upper Mississippi River valley to
the upper Great Lakes. Weak lift ahead of the shortwave along
with an enhanced axis of moisture/instability will cause showers
and thunderstorms to edge into west central Ohio late in the
overnight period.
There is considerable uncertainty, even in this near term
period, of the eastward extent of the precipitation late tonight.
Exact positioning of likely PoPs will be influenced heavily by
convective processes. Therefore, have decided to generally stick
with chance PoPs north and west of I-71.
Low temperatures in the warm and humid air mass will only dip
down to the low to mid 70s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
While the main thrust of mid-level energy stays north of the
region, there will be plenty of deep moisture (PWATs near 2
inches) and weak lift across the Ohio Valley to produce slow-
moving showers and storms through Thursday and into Thursday
night. Mixed- layer CAPE will likely approach 2000J/kg during
the afternoon. Cannot rule out a few strong to severe wind gusts
with the thunderstorm activity during max heating. However, the
main threat during the short term period will be storms
producing heavy rainfall and localized flooding; particularly
during the late evening and overnight hours as the ECMWF shows a
25-30 knot low- level jet nosing into the Tri- State region.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A weak cold front will extend from central Indiana to central Ohio
during the day Friday. Atmosphere will be moist and unstable, and
with the front nearby, this will bring scattered to numerous showers
and thunderstorms. A high precipitable water environment will
maintain a risk for heavy rainfall and possible flooding. High
temperatures will rise into the lower to mid 80s.
The weak front washes out over the CWA by Saturday. Little or no air
mass change is expected, and with ample low level moisture
remaining, mainly scattered diurnal convection is expected both
Saturday and Sunday.
The next cold front is forecast to approach and affect the area
early next week as a stronger mid-level trough pushes into the Great
Lakes. Current timing suggests the front may move through the area
in the Tuesday into Tuesday night time frame. While it's several
days away, am concerned about the potential for heavy rainfall and
flooding given high moisture environment and likely slow progression
of the front.
If the front is able to make it through the CWA Wednesday into
Thursday, with high pressure building southward, this would allow
for some drier air to work into the area and diminish the chance for
thunderstorms.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
For this 18Z issuance have added some vicinity shower and
thunderstorm activity early in the period based on trends in
the cumulus field from Cincinnati north into DAY/ILN area.
Otherwise, breezy southwest winds will lighten after sunset,
leading to a relatively quiet overnight period.
Guidance shows some low-end chances for showers/storms moving
southeast toward DAY late in the night as the next system slowly
approaches the region. This activity will become more
widespread from midday into the afternoon hours, generally west
of the Columbus terminals.
OUTLOOK...Thunderstorms possible Friday and Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Heat Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 8 PM EDT this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...BPP
AVIATION...Hazardous weather outlook, Aug 3, 2:43 PM EST, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
343 PM EDT Wed Aug 3 2022
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-041945-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
343 PM EDT Wed Aug 3 2022
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Showers and thunderstorms are expected Thursday and Thursday night.
A few storms may contain damaging wind gusts. Heavy rain and
localized flooding will also be possible.
On Friday, thunderstorms are likely. Heavy rain and localized
flooding are possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 3, 2:43 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
343 PM EDT Wed Aug 3 2022
INZ074-075-080-KYZ091-032015-
Switzerland IN-Ohio IN-Dearborn IN-Boone KY-
343 PM EDT Wed Aug 3 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, SOUTHEASTERN
DEARBORN, NORTHEASTERN SWITZERLAND AND CENTRAL BOONE COUNTIES THROUGH
415 PM EDT...
At 342 PM EDT, a strong thunderstorm was located 8 miles northwest of
Florence, moving northeast at 15 mph.
HAZARD...Wind gusts up to 45 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Florence, Lawrenceburg, Greendale, Aurora, Rising Sun, Oakbrook,
Burlington, Union, Dillsboro, Shawnee, Wilmington, French, Hartford,
Fairview, Center Square, Aberdeen, Idlewild, Big Bone Lick, Waterloo
and Markland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3915 8493 3912 8482 3911 8482 3911 8480
3909 8471 3892 8466 3878 8497 3878 8499
3892 8514
TIME...MOT...LOC 1942Z 228DEG 14KT 3889 8499
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ConiglioSpecial weather statement, Aug 3, 3:29 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
429 PM EDT Wed Aug 3 2022
OHZ061-062-071-032100-
Montgomery OH-Warren OH-Greene OH-
429 PM EDT Wed Aug 3 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN WARREN,
SOUTHWESTERN GREENE AND SOUTHEASTERN MONTGOMERY COUNTIES THROUGH 500
PM EDT...
At 429 PM EDT, a strong thunderstorm was located over Springboro,
moving north at 15 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Kettering, Beavercreek, Miamisburg, Lebanon, Springboro, Franklin,
Bellbrook, Moraine, West Carrollton, Waynesville, Hunter,
Centerville, Lytle, Pekin, State Route 48 at State Route 73, Genntown
and Woodbourne-Hyde Park.
This includes I-75 in Ohio between mile markers 39 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3942 8413 3945 8428 3968 8426 3969 8402
TIME...MOT...LOC 2029Z 197DEG 15KT 3954 8423
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
KCSpecial weather statement, Aug 3, 3:38 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
438 PM EDT Wed Aug 3 2022
INZ075-080-KYZ090>092-032115-
Switzerland IN-Ohio IN-Boone KY-Kenton KY-Gallatin KY-
438 PM EDT Wed Aug 3 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, NORTHEASTERN
SWITZERLAND, SOUTHERN KENTON, BOONE AND CENTRAL GALLATIN COUNTIES
THROUGH 515 PM EDT...
At 438 PM EDT, a strong thunderstorm was located near Rising Sun,
moving east at 15 mph.
HAZARD...Wind gusts up to 45 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Florence, Independence, Erlanger, Elsmere, Walton, Rising Sun,
Oakbrook, Burlington, Union, Patriot, Richwood, Bank Lick, Belleview,
Big Bone Lick, Waterloo, Steele Bottom, Ricedale, Rabbit Hash, Hueys
Corners and Beaverlick.
This includes the following Interstates...
I-71 in Kentucky between mile markers 72 and 77.
I-75 in Kentucky between mile markers 170 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3898 8492 3905 8465 3896 8455 3884 8458
3881 8486
TIME...MOT...LOC 2038Z 256DEG 13KT 3891 8481
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ConiglioSpecial weather statement, Aug 3, 3:54 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
454 PM EDT Wed Aug 3 2022
OHZ061-062-032130-
Montgomery OH-Greene OH-
454 PM EDT Wed Aug 3 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN GREENE
AND EAST CENTRAL MONTGOMERY COUNTIES THROUGH 530 PM EDT...
At 454 PM EDT, a strong thunderstorm was located over Kettering,
moving north at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dayton, Kettering, Beavercreek, Huber Heights, Fairborn, Bellbrook,
Wright-Patterson Afb, Riverside, Centerville and Overlook-Page Mano.
This includes I-70 in Ohio near mile marker 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3986 8405 3985 8404 3985 8403 3982 8393
3964 8406 3966 8416 3987 8410
TIME...MOT...LOC 2054Z 199DEG 20KT 3969 8411
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NovakLocal storm report, Aug 3, 4:06 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 PM EDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 2 SE KETTERING 39.68N 84.12W
08/03/2022 MONTGOMERY OH TRAINED SPOTTER
BRANCHES DOWN
&&
NOVAKSpecial weather statement, Aug 3, 4:10 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
510 PM EDT Wed Aug 3 2022
INZ080-KYZ091-032145-
Switzerland IN-Boone KY-
510 PM EDT Wed Aug 3 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
SWITZERLAND AND CENTRAL BOONE COUNTIES THROUGH 545 PM EDT...
At 510 PM EDT, a strong thunderstorm was located near Rising Sun,
moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Florence, Walton, Oakbrook, Burlington, Union, Richwood, Big Bone
Lick, Waterloo, Rabbit Hash, Hueys Corners, Beaverlick, Hebron and
Belleview.
This includes the following Interstates...
I-71 in Kentucky between mile markers 76 and 77.
I-75 in Kentucky between mile markers 172 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3906 8469 3902 8462 3887 8460 3885 8478
3886 8478 3886 8480 3885 8480 3885 8482
3893 8487
TIME...MOT...LOC 2110Z 234DEG 19KT 3891 8482
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Novak